MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 4 MM, 30°; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 4 MM, 30°; RIGID SCOPE
Model Number WA4KS430
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A manufacturing and quality control review was performed for the affected serial/lot number without showing any non-conformities or deviations regarding the described issues.The customer reports a broken optic.During inspection, the service department identifies the issues: the outer tube is deformed.Parts inside the optical system are damaged.The information provided by the service department is evaluated as plausible.The identified fault patterns are most likely attributable to the use of excessive force by the customer.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus that the telescope "ultra", 4 mm, 30° has broken optic.There was no report of patient harm or user injury associated with this event.

Brand Name
TELESCOPE "ULTRA", 4 MM, 30°
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16826311
Report Number9610773-2023-01162
Device Sequence Number17859481
Product Code EOB
UDI-Device Identifier04042761083041
UDI-Public04042761083041
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KS430
Device Catalogue NumberWA4KS430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown